MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON?; coronary drug-eluting stent

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON?; coronary drug-eluting stent
Model Number H7493942824500
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device issues occurred requiring additional intervention.The target lesion was located in the tortuous and heavily calcified right coronary artery.After placement of two guide catheters and two guidewires, pre-dilatation was performed using multiple balloons.A 5.00 x 24mm synergy megatron drug-eluting stent (des) was introduced but after the stent was implanted, deflation issues occurred, multiple negative deflations were performed, however, when removing the catheter from the stent, the catheter broke off inside the patient and had to be retrieved with a snare.The procedure was completed with an alternate device.There were no patient complications and the patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of cause not established based on the available information.It was reported that device issues occurred requiring additional intervention.Multiple negative deflations were performed, however, when removing the catheter from the stent, the catheter broke off inside the patient and had to be retrieved with a snare.As per ifu the user should allow a minimum of 30 seconds for larger balloon to achieve completed deflation.Without the additional information or analysis of the device a clear conclusion of the deflation issue cannot be established.The break within the catheter was likely caused by an excessive force having been applied during removal attempts.

Brand Name
SYNERGY MEGATRON?
Common Device Name
coronary drug-eluting stent
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key24715424
Report Number2124215-2026-16977
Device Sequence Number17583249
Product Code NIQ
Combination Product (Y/N)Y
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493942824500
Device Catalogue NumberH7493942824500
Device Lot Number0036663882
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/09/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/23/2026
08/20/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/13/2026
09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale